Tornado, Marion
- When
- November 27, 2:04 PM CST
- Where
- Marion County, 2 mi NE of Lincolnville
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.517, -96.933
Brief touchdown.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Nov 27, 10:47 AM CST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1047 AM CST SUN NOV 27 2005 .UPDATE... NO MAJOR CHANGES TO THE CURRENT PACKAGE. LOW PRESSURE CONTINUES TO PROGRESS ACROSS THE CENTRAL PARTS OF THE STATE. SOUTHEAST FLOW AHEAD OF THE FRONT IS ADVECTING MID 50 DEWPOINTS INTO SOUTH CENTRAL AND SOUTHEAST KANSAS. WE WILL HAVE TO CONTINUE TO MONITOR THE ATMOSPHERE AS THE AFTERNOON PROGRESSES FOR POTENTIAL SEVERE WEATHER THREAT DUE TO A COLD POOL ALOFT...DECENT SHEAR PRESENT AND A DRY SLOT ROTATING ACROSS OKLAHOMA TOWARDS THE SOUTHERN SECTIONS OF KANSAS. LARGE HAIL IS LIKELY AND POSSIBLY A TORNADO IS POSSIBLE WITH ANY STORMS THAT DEVELOP. && .PREV DISCUSSION... /ISSUED 403 AM CST SUN NOV 27 2005/ DISCUSSION... FORECAST HIGHLIGHTS: 1) SVR THUNDERSTORM POTENTIAL OVER PRIMARILY SE KS THIS AFTERNOON. 2) STRONG NW WINDS TO OVERSPREAD CENTRAL KS TONIGHT, THEN ACROSS SC KS MONDAY. TODAY: FORECAST FOCUS IS ON BEHAVIOR OF INTENSE() UPSTAIRS LOW DIGGING SE ACROSS CENTRAL ROCKIES. PROGGED POSITIONING OF 300-MB JET MAX PLACES SE KS BENEATH LEFT EXIT REGION THIS AFTERNOON & WITH MODEST INSTABILITY AND STRONG DEEP-LAYER SPEED PRESENT, WL INCLUDE SEVERE DESCRIPTOR THIS AFTERNOON. TSRA THAT DEVELOP WILL BE FAST-MOVING, WITH DAMAGING WINDS THE PRIMARY THREAT. AS PARENT UPSTAIRS LOW APPROACHES, DEEP() SFC LOW WILL BEGIN TO LIFT NE ACROSS ERN 1/3 OF KS TO ALLOW WINDS TO SHIFT TO NW & INCREASE MARKEDLY EARLY THIS EVENING. WITH EXPECTED LATE ARRIVAL OF SYSTEM, CHECKED SWING ON ISSUING WIND ADVISORY FOR WRN CORRIDOR. TEMPERATURE GRADIENT WILL BE TIGHT & DIFFICULT TO PIN-POINT ACROSS SE KS (WHERE NO DOUBT ALIGNED WITH WARM ADVECTION AXIS) & ALONG NW CORRIDOR, WHERE NO DOUBT CLOSEST TO ONSET OF STRONG COLD ADVECTION LATE THIS AFTERNOON. TONIGHT: WITH DEEP() SFC LOW CONTINUING TO LIFT ACROSS NE KS & THE MO/IA BORDER, STRONG COLD ADVECTION INVADES FORECAST AREA IN NW-SE MANNER VIA STRONG NW WINDS THATLL LIKELY REACH 25-30 MPH ACROSS CENTRAL KS AROUND 12 MIDNIGHT. RA TO CHANGE TO -SN ACROSS WRN 1/2 OF CENTRAL KS 9 PM, ACROSS SC KS 12 MIDNIGHT, WITH -RA/-SN MIXTURE PICTURED FOR SE KS EARLY MONDAY MORNING, AS DEEP WRAP-AROUND MOISTURE OVERSPREADS NEIGHBORHOOD. GREATEST POTENTIAL FOR ACCUMULATING SN NO DOUBT TICKETED FOR CENTRAL KS WHERE 1-2 ACCUMULATIONS POSSIBLE BY DAYBREAK. WITH GROUNDS AS WARM AS THEYVE BEEN, ACCUMULATIONS SHOULD BE TEMPERED, HENCE THE CONSERVATIVE APPROACH. MONDAY: AS PREVIOUSLY-MENTIONED SFC LOW APPROACHES UPR MS VALLEY, NW WINDS WILL DIMINISH, WITH -SN CONFINED TO NRN TIER COUNTIES IN AFTERNOON. MONDAY NIGHT-TUE NIGHT: DRY WEATHER SLATED ALL AREAS AS WEAK SFC RIDGE MOVES ACROSS EAST ACROSS SRN PLAINS. WED & WED NIGHT: NEXT CHANCE FOR RA SLATED FOR WED AFTERNOON AS NEXT COLD FRONT SURGES E/SE ACROSS KS. TOO EARLY TO SPECULATE AS TO HOW MUCH MOISTURE WILL BE AVAILABLE FOR COLD FRONT TO WORK WITH, HENCE THE CONSERVATIVE APPROACH ON POPS FOR TIME BEING. && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 57 34 40 23 / 50 60 20 0 HUTCHINSON 54 32 39 22 / 60 60 30 0 NEWTON 58 33 39 22 / 50 60 30 0 ELDORADO 60 34 40 23 / 50 50 30 0 WINFIELD-KWLD 59 35 42 24 / 50 50 20 0 RUSSELL 50 29 36 20 / 60 70 40 0 GREAT BEND 49 30 38 21 / 60 70 30 0 SALINA 56 32 36 20 / 60 70 40 0 MCPHERSON 56 32 37 21 / 60 60 30 0 COFFEYVILLE 66 37 42 25 / 50 40 20 0 CHANUTE 64 36 40 24 / 50 40 20 0 IOLA 64 35 40 24 / 50 40 20 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM SUNDAY TO 6 AM MONDAY FOR KSZ032-033-047>053-067-068-082-083. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1058 AM CST SUN NOV 27 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1058 AM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT FOR TODAY...THUNDERSTORMS ARE POSSIBLE OVER PRIMARILY SOUTHEAST KANSAS THIS AFTERNOON...AND MAY BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. HOWEVER...ENOUGH SHEAR IS PRESENT IN THE ATMOSPHERE...THAT A TORNADO CANNOT BE RULED OUT. THE AREA OF PRIMARY CONCERN THIS AFTERNOON WILL BE TO THE EAST OF A MARION TO SEDAN LINE. FOR TONIGHT...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THAT... WHEN COMBINED WITH AREAS OF LIGHT SNOW SPREADING SOUTHEAST ACROSS CENTRAL AND PART OF SOUTH-CENTRAL KANSAS...WILL PRODUCE POTENTIALLY HAZARDOUS TRAVEL. PLEASE REFER TO THE WINTER WEATHER ADVISORY...IN EFFECT FROM 6 PM THIS EVENING UNTIL 6 AM MONDAY...FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TO THE EAST OF A MARION TO SEDAN LINE THIS AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/CH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1245 PM CST SUN NOV 27 2005 KSZ051>053-067>069-083-271915- BUTLER-CHASE-HARVEY-MARION-MCPHERSON-RENO-SEDGWICK- 1245 PM CST SUN NOV 27 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER...CHASE...HARVEY...MARION...MCPHERSON... RENO AND SEDGWICK COUNTIES... AT 1242 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED THUNDERSTORMS ACROSS SOUTH CENTRAL KANSAS. THE STORMS ARE MOVING NORTH AT 35 MPH. HAIL STONES UP TO THE SIZE OF DIMES ARE POSSIBLE...HOWEVER...MOST STONES WILL BE NEAR ONE QUARTER INCH OR PEA SIZED. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. HOWEVER...A TORNADO WATCH IS IN EFFECT UNTIL 8 PM...SO BE ALERT FOR ANY CHANGES IN THE WEATHER. CHANCE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 105 PM CST SUN NOV 27 2005 KSZ033-048>049-051>053-068>072-083-093>096-098>100 -280200- ALLEN KS-BUTLER KS-CHASE KS-CHAUTAUQUA KS-COWLEY KS- ELK KS-ELLSWORTH KS-GREENWOOD KS-HARVEY KS-LABETTE KS- LINCOLN KS-MCPHERSON KS-MARION KS-MONTGOMERY KS- NEOSHO KS-SALINE KS-SEDGWICK KS-WILSON KS-WOODSON KS- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 875 IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 19 COUNTIES IN CENTRAL KANSAS CHASE ELLSWORTH LINCOLN MARION MCPHERSON SALINE IN SOUTH CENTRAL KANSAS BUTLER COWLEY HARVEY SEDGWICK IN SOUTHEAST KANSAS ALLEN CHAUTAUQUA ELK GREENWOOD LABETTE MONTGOMERY NEOSHO WILSON WOODSON THIS INCLUDES THE CITIES OF...ARKANSAS CITY...AUGUSTA...CHANUTE... COFFEYVILLE...COTTONWOOD FALLS...EL DORADO...ELLSWORTH...EUREKA... FREDONIA...HILLSBORO...HOWARD...INDEPENDENCE...IOLA...LINCOLN... MARION...MCPHERSON...NEWTON...PARSONS...SALINA...SEDAN... WICHITA...WINFIELD AND YATES CENTER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 112 PM CST SUN NOV 27 2005 KSZ093-094-098-271945- CHAUTAUQUA-COWLEY-ELK- 112 PM CST SUN NOV 27 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHAUTAUQUA...COWLEY AND ELK COUNTIES... AT 107 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM GRENOLA TO 12 MILES NORTHEAST OF SHIDLER...AND MOVING NORTHEAST AT 35 MPH. HAIL STONES UP TO THE SIZE OF DIMES ARE POSSIBLE...HOWEVER...MOST STONES WILL BE NEAR ONE QUARTER INCH OR PEA SIZED. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. CHANCE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
140 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL N PEABODY 38.17N 97.10W
11/27/2005 1.00 INCH MARION KS TRAINED SPOTTER
&&
CWHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
150 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TORNADO 4 SW LINCOLNVILLE 38.45N 97.01W
11/27/2005 MARION KS LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND.
&&
CWHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
157 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TORNADO E MARION 38.35N 97.02W
11/27/2005 MARION KS LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND EAST OF MARION. NO DAMAGE
HAS BEEN REPORTED.
&&
CWHThe Topeka radar (KTWX), 81 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
1 tornado. Local standard time, as filed.
Brief touchdown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyThe tornado archive for Kansas, 2005Warnings in Kansas, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5477802.